Alert archive / Idaho / Wind Advisories in 2024
Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jun 14, 2024, 10:44 AM MDT for Lemhi County, Idaho. It took effect at Jun 15, 2024, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2024, 10:44 AM MDT (16:44 UTC)
- In effect from
- Jun 15, 2024, 12:00 PM MDT
- Expired
- Jun 15, 2024, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WWUS75 KMSO 141644 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1044 AM MDT Fri Jun 14 2024 IDZ009-010-160200- /O.NEW.KMSO.WI.Y.0008.240615T1800Z-240616T0200Z/ Western Lemhi County-Eastern Lemhi County- 1044 AM MDT Fri Jun 14 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern Lemhi County and Western Lemhi County. * WHEN...From noon to 8 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTZ003-160400- /O.CON.KMSO.LW.Y.0006.240615T1700Z-240616T0400Z/ Flathead/Mission Valleys- 1044 AM MDT Fri Jun 14 2024 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Flathead/Mission Valleys including Flathead Lake. * WHEN...From 11 AM to 10 PM MDT Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:05 AM MDT, 7 hours 39 minutes earlier.
Area forecast discussion, Jun 14, 3:05 AM MDT, 7 hours 39 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
305 AM MDT Fri Jun 14 2024
.DISCUSSION...The upper level flow will become southwesterly
today as western Montana and north central Idaho is situated
between high pressure to the east and a low pressure system moving
onto the Pacific northwest coastline. While temperatures will
remain warm (similar to Thursday), increased winds aloft and
unstable conditions will allow for breezy winds by afternoon and
evening. Most areas will remain dry today, other than southwest
Montana where a few showers or an isolated thunderstorm is
possible.
The low pressure system will begin to move inland on Saturday,
pushing a cold front through the region. Cooler temperatures are
anticipated with widespread showers, especially across northwest
Montana. Breezy conditions will continue, and will likely be
stronger than Friday. Current model guidance shows a roughly 40 to
60 percent chance that gusts will exceed 40 mph for many valleys
in western Montana. This will likely make for challenging
conditions for recreationalists on area lakes, as well as for high
profile vehicles. Unstable conditions may allow for thunderstorm
development across northwest Montana in the afternoon, which could
further allow strong wind gusts locally.
A significant wet and cold weather system is expected Monday into
Tuesday, with a general consensus (around 70-80 percent of model
solutions) supporting a closed low feature moving through the
region. Current model solutions show a roughly 50 to 60 percent
chance that liquid precipitation amounts will be 1.00 inch or
more along the Continental Divide into southwest Montana and
extending westward into eastern portions of Idaho and Clearwater
County. Snow levels are tricky with this particular system as
forecast models are notoriously biased too warm with late season
closed low systems such as this. Areas that receive the heavier
precipitation will likely see snow levels driven to 5000 feet or
lower! In fact, similar events to this one, in June 2008 and
2001, produced a small area of valley snow down to 2800 feet.
There is insufficient confidence in either low pressure track or
intensity currently, but you are encouraged to follow future
forecasts as 1 to 2 inches of heavy, wet snow on trees with leaves
could easily cause broken branches leading to localized power
outages with winter driving conditions over area mountain passes.
For terrain above 6000 feet, a trace to 14 inches is possible,
while in the Bitterroot, Anaconda, and Pintler Mountains, Bob
Marshal Wilderness, and Glacier National Park Region the highest
terrain has a 50 to 60% chance of receiving a foot of snow or
more. This amount of snow accumulating on trees with foliage could
cause branches to go down on back country roads, be prepared. Due
to the high impact potential above 6000 feet and moderate
confidence of the event actually happening, winter storm watches
have been issued along the Continental Divide from the Canadian
border through MacDonald Pass on I-90, including Georgetown Lake
and the Anaconda and Pintler Mountains. The main snow event will
be overnight Monday through Tuesday.
&&
.AVIATION...Winds aloft will increase significantly from the
southwest today ahead of an approaching weather system. These
winds will be able to mix down into the valleys by this afternoon,
with gusts to 25kts common across all of western Montana and
north central Idaho. Increased cloud cover is also anticipated
today. A few showers or an isolated thunderstorm is also not out
of the question, primarily southeast of a line from KHLN to KHRF
to KGIC. Showers or thunderstorms will be capable of producing a
few localized wind gusts to 35 kts.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Watch from Monday afternoon through Tuesday evening
for West Glacier Region.
Winter Storm Watch from Monday evening through Tuesday evening
for Butte/Blackfoot Region...Potomac/Seeley Lake Region.
ID...None.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.